# SDR 2017FA0000345

- Difficulty date: August 4, 2017
- Submitted: August 4, 2017
- Operation: General aviation
- Aircraft: CGWAS
- Make and model: Cessna U206G
- Aircraft serial: U20603581
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: 631521
- Condition: Corroded
- Location: Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED LOSS OF POWER AND LOWERED TEMP READINGS FROM CYLINDER 2 IN FLIGHT.  SHORTLY AFTER THAT ON APPROACH, HE LOST NR 4 TEMP READINGS AND MORE POWER LOSS.  TROUBLESHOOTING REVEALED BROKEN INTAKE AND EXHAUST VALVE INNER SPRINGS ON NR 2 CYLINDER, BROKEN INTAKE VALVE INNER SPRINGS ON NR 4 AND 5 CYLINDER.  ACFT HAD SAT FOR A WHILE AND MOISTURE IS CONSIDERED THE  MAIN CAUSE AS ALL EXHAUST AND INTAKE VALVE INNER SPRINGS AND SOME OUTER SPRINGS SHOWED RUST.  PROPER ENGINE PRESERVATION WOULD HAVE PREVENTED THIS CORROSION FROM DEVELOPING.
